Flash Flood, Livingston
- When
- May 10, 3:31 PM EST to 6:50 PM EST
- Where
- Livingston County, 2.19 mi ESE of Ashantee to 0.72 mi SW of Ashantee
- Cause
- Heavy Rain
- Property damage
- $180,000
- Reported by
- Trained Spotter
- Coordinates
- 42.885, -77.732
Thunderstorms developed during the afternoon hours across parts of the Genesee Valley and Finger Lakes. Training thunderstorms dropped upwards of four inches of rain across northern Livingston County in about an hour.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Thunderstorms developed during the afternoon hours across parts of the Genesee Valley and Finger Lakes. Training thunderstorms dropped upwards of four inches of rain across northern Livingston County in about an hour. The heavy rain resulted in flash flooding in the Towns of Avon and Ashantee. Numerous roads were inundated and/or closed including, for example, Pole Bridge Road, Lake Road and Boyd Road. Several roads and bridges sustained damage including Spring Street, North Littleville, Huston, Ashantee, Hogmire, Boyd and Resevoir Roads. Emergency responders were called upon to rescue several people trapped in stalled cars in the flooded area. Flood waters slowly receded through the evening hours. Preliminary damage estimates were around $200,000.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at May 10, 3:07 PM EST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 407 PM EDT SUN MAY 10 2015 .SYNOPSIS... A STALLED FRONTAL BOUNDARY WILL REMAIN NEAR THE AREA TONIGHT THROUGH MONDAY NIGHT AND ACT AS A PATHWAY FOR SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. THE FRONT WILL FINALLY SWEEP THROUGH THE AREA TUESDAY AND BRING AN END TO MOST OF THE RAIN...ALTHOUGH A FEW BRIEF LIGHT SHOWERS WILL STILL BE POSSIBLE THROUGH WEDNESDAY. WARM AND HUMID WEATHER WILL PERSIST INTO MONDAY BEFORE DRAMATICALLY COOLER AIR ARRIVES BEHIND THE FRONT BY MIDWEEK. && .NEAR TERM /THROUGH MONDAY/... CONVECTION HAS BECOME WIDESPREAD IN A ZONE FROM THE WESTERN SOUTHERN TIER TO JUST SOUTH AND EAST OF BUFFALO...EASTWARD INTO THE GENESEE VALLEY AND FINGER LAKES THIS AFTERNOON. THESE STORMS ARE FORMING ALONG AND AHEAD OF A LOW AMPLITUDE SHORTWAVE CROSSING WESTERN NY... AND ALSO ALONG AN OLD DIFFERENTIAL HEATING BOUNDARY THAT DEVELOPED EARLIER TODAY ACROSS THE FINGER LAKES. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND PERHAPS SOME SMALL HAIL AND GUSTY WINDS. A SMALL AREA OF TRAINING CONVECTION JUST SOUTH OF ROCHESTER MAY PRODUCE SOME LOCALIZED FLOODING OVER THE NEXT FEWE HOURS. THIS CONVECTION WILL MOVE EAST INTO CENTRAL NY THROUGH EARLY EVENING WITH A TEMPORARY DECREASE IN RAIN COVERAGE FOR OUR AREA BEHIND IT. ELSEWHERE SPOTTY SHOWERS MAY DEVELOP ACROSS THE SAINT LAWRENCE VALLEY...BUT A LAKE SHADOW SHOULD KEEP MOST OF THE EASTERN LAKE ONTARIO REGION DRY. A LAKE SHADOW MAY AGAIN DEVELOP ACROSS THE NIAGARA FRONTIER BY LATE AFTERNOON FOLLOWING THE PASSAGE OF THE SHOWERS. LATER THIS EVENING OUR ATTENTION TURNS TO A MORE WELL DEFINED MID LEVEL SHORTWAVE SEEN IN WATER VAPOR IMAGERY AND OBJECTIVE RUC ANALYSIS OVER WESTERN OHIO AND WESTERN LAKE ERIE. CONVECTION IS EXPANDING IN THE LARGE SCALE ASCENT AHEAD OF THIS FEATURE...AND WILL SPREAD NORTHEASTWARD ACROSS LAKE ERIE THROUGH THE LATE AFTERNOON AND EARLY EVENING. THERE IS THE EXPECTED SPREAD IN DEALING WITH THIS CONVECTION IN VARIOUS MODEL GUIDANCE...BUT A DECENT SIGNAL EXISTS IN THE 00Z/10 SSEO MESOSCALE ENSEMBLE DATA AND THE NEWER 12Z WRF-ARW AND TO SOME EXTENT THE OPERATIONAL NAM/GFS RUNS. FOLLOWING A MESOSCALE MODEL CONSENSUS EXPECT AN AREA OF CONVECTION TO REACH WESTERN NY DURING THE MID TO LATE EVENING...THEN SPREAD NORTHEASTWARD ACROSS LAKE ONTARIO AND INTO THE NORTH COUNTRY LATE TONIGHT. AT THE SAME TIME...A LOW LEVEL BOUNDARY WILL SINK SOUTH INTO THE AREA WITH SURFACE WINDS BECOMING NORTH TO NORTHEAST. THIS DIFFERENTIAL TEMPERATURE ADVECTION REGIME WILL ENHANCE ISENTROPIC UPGLIDE ACROSS THE BOUNDARY AND SUPPORT SOMEWHAT MORE WIDESPREAD SHOWERS AND EMBEDDED CONVECTION AS THE SHORTWAVE MOVES NORTHEAST ACROSS THE AREA. PWAT VALUES REMAIN AT 1.5 INCHES OR HIGHER OVERNIGHT...SO ANY OF THE STRONGER CONVECTION WILL PRODUCE LOCALLY HEAVY RAINFALL. DRY ANTECEDENT CONDITIONS AND PROGRESSIVE STORM MOTION SHOULD PRECLUDE ANY FLOODING CONCERNS. SEVERE WEATHER POTENTIAL REMAINS MINIMAL GIVEN THE WEAK SHEAR...MARGINAL INSTABILITY...AND POOR DIURNAL TIMING. IT WILL REMAIN VERY WARM AND HUMID OVERNIGHT WITH LOWS ONLY IN THE MID TO UPPER 60S ON THE LAKE PLAINS AND LOWER 60S ACROSS THE SOUTHERN TIER VALLEYS. THE NORTH COUNTRY WILL DROP INTO THE UPPER 50S BEHIND THE WEAK FRONTAL BOUNDARY. MONDAY MORNING EXPECT A RELATIVE LULL IN RAIN COVERAGE...ALTHOUGH A FEW PASSING LIGHT SHOWERS CANNOT BE RULED OUT WITH THE WEAK LOW LEVEL FRONTAL ZONE DRAPED OVER THE AREA. CONVECTION WILL BREAK OUT AGAIN DURING THE AFTERNOON WITH DIURNAL DESTABILIZATION. EXPECT THE BULK OF THE CONVECTION TO INITIALLY ASSOCIATE WITH THE LAKE BREEZE BOUNDARIES...THEN SPREAD INLAND ACROSS THE GENESEE VALLEY...FINGER LAKES...AND CENTRAL NY DURING THE MID TO LATE AFTERNOON. RAIN COVERAGE SHOULD BE LOWEST NORTHEAST OF LAKES ERIE AND ONTARIO INCLUDING BUFFALO AND WATERTOWN AS LAKE SHADOWS ATTEMPT TO FORM... ALTHOUGH WITH SOME SYNOPTIC SCALE ASCENT IT MAY NOT REMAIN COMPLETELY DRY IN THE LAKE SHADOWS. PWAT VALUES REMAIN GREATER THAN 1.5 INCHES...SO AGAIN ANY STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. MOST OF THE STORMS WILL REMAIN PROGRESSIVE ENOUGH TO KEEP ANY FLOODING RISK LOW...ALTHOUGH IF TRAINING DEVELOPS ALONG LAKE BREEZE BOUNDARIES SOME LOCAL FLOOD RISK MAY DEVELOP. SEVERE WEATHER POTENTIAL REMAINS LOW...WITH RELATIVELY WEAK INSTABILITY FEATURING TALL/SKINNY CAPE MORE FAVORABLE FOR HEAVY RAIN. SHEAR REMAINS RELATIVELY WEAK AS WELL WITH MAX WIND SPEEDS OF ONLY AROUND 30 KNOTS IN THE LOWEST 20K FEET OF THE COLUMN. PERIODS OF CLOUD COVER MIXED WITH BREAKS OF SUN SHOULD ALLOW HIGHS TO REACH THE LOWER 80S IN MOST AREAS MONDAY...WITH ONSHORE FLOW KEEPING THE LAKESHORES MUCH COOLER. THE NORTH COUNTRY WILL REMAIN NORTH OF THE STALLED FRONTAL BOUNDARY...WITH TEMPS ONLY IN THE 60S NEAR THE SAINT LAWRENCE. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... AFTER SEVERAL DAYS OF ABOVE NORMAL TEMPERATURES AND HUMIDITY WE WILL SEE A SHARP TURN TO COOLER AND DRIER WEATHER AS AN ARCTIC COLD FRONT SHIFTS EAST ACROSS WESTERN AND CENTRAL NEW YORK. LOW PRESSURE WILL BE CENTERED EARLY MONDAY EVENING OVER NORTHERN WISCONSIN WITH THE FRONT DROPPING SOUTH ACROSS MICHIGAN. STORMS WILL SHIFT EAST ACROSS LAKE ERIE THEN WESTERN NEW YORK ALONG A PRE-FRONTAL TROUGH AND 50KNOT LOW LEVEL JET. THE ACTUAL FRONT APPEARS TO BE DELAYED BEHIND THE STORMS BY A FEW HOURS. FORECAST CAPE AND SHEAR VALUES APPEAR TOO LOW FOR ANY SEVERE THREAT BUT GUSTY WINDS FROM THE LLJ MAY BE PULLED DOWN BY THE SHOWERS. PWATS AROUND 1.5 INCHES WHICH IS NEAR CLIMO MAX FOR MID MAY WILL ALSO BRING A THREAT OF HEAVY RAIN WITH THE STORMS. TEMPERATURES WILL ONLY SLIDE BACK TO AROUND 60 MONDAY NIGHT. THE TURN TO COLDER WEATHER COMES TUESDAY AS THE ARCTIC FRONT SLIDES EAST ACROSS THE REGION. 850MB TEMPS WILL SLIDE BACK TO NEAR 0C BY TUESDAY EVENING AS THE 500MB TROUGH SHIFTS OVER THE LOWER GREAT LAKES. SURFACE TEMPS NEAR 60F TO START THE DAY WILL DROP TO 50F BY EVENING THEN 40F TUESDAY NIGHT. THE COOLING TEMPERATURES AND DRIER AIR ALOFT BEHIND THE FRONT WILL STEEPEN LOW LEVEL LAPSE RATES ALLOWING GUSTS FROM A 50KT 850MB JET TO MIX TO THE SURFACE. SUSTAINED WINDS OF 20-30 WITH GUSTS 30-40 WILL BE POSSIBLE. SCATTERED INSTABILITY SHOWERS MAY ALSO POP UP BEHIND THE FRONT TUESDAY AND TUESDAY NIGHT. WEDNESDAY AND WEDNESDAY NIGHT EXPANSIVE ARCTIC SOURCED HIGH PRESSURE WILL BUILD EAST ACROSS THE GREAT LAKES WITH A NORTH WEST FLOW OF DRY MODIFIED-ARCTIC AIR CONTINUING TO WORK ACROSS THE FORECAST AREA. 850MB TEMPS OF 0C WHICH IS ABOUT 6 DEGREES BELOW NORMAL WILL KEEP HIGHS STRUGGLING TO REACH INTO THE 50S DESPITE THE STRONG MAY SUN. WINDS SHOULD SLACKEN WITH ANOTHER CHANCE OF INLAND DIURNAL SHOWERS IF ENOUGH SYNOPTIC MOISTURE REMAINS. TEMPERATURES WEDNESDAY NIGHT WILL SLIP INTO THE 30S AND LOW 40S SO FROST MAY BECOME A CONCERN WITH CLEAR SKIES AND LIGHT WINDS. THIS HAS BEEN HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE SURFACE HIGH CENTERS OVERHEAD ON THURSDAY WITH ANOTHER COOL DAY EXPECTED THEN SHIFTS TO THE EAST COAST FRIDAY WITH A SOUTHERLY FLOW WARMING TEMPERATURES BACK TOWARD NORMAL. ADVECTION OF EVEN WARMER AND MORE MOIST AIR NEXT WEEKEND BRINGS BACK CHANCES OF SHOWERS LATER FRIDAY INTO SATURDAY AS GLOBAL MODELS FORECAST A WAVE OF LOW PRESSURE AND 500MB SHORTWAVE CUTTING EAST ACROSS PENNSYLVANIA. TEMPERATURES THEN LOOK TO RISE ABOVE NORMAL BY NEXT SUNDAY AS THE 12Z GFS AND ECMWF BOTH SHOW EAST COAST 500MB RIDGING DEVELOPING AGAIN && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... AN AREA OF CONVECTION FROM JUST SOUTH AND EAST OF KBUF INTO THE SOUTHERN TIER AND EAST INTO THE FINGER LAKES WILL CONTINUE TO MOVE EAST TOWARDS CENTRAL NY THROUGH EARLY EVENING. ANOTHER BATCH OF STORMS IS EXPECTED TO DEVELOP OVER OHIO THIS AFTERNOON IN ASSOCIATION WITH A MID LEVEL DISTURBANCE. THIS AREA OF CONVECTION WILL REACH WESTERN NY BY MID TO LATE EVENING...THEN MOVE NORTHEAST ACROSS LAKE ONTARIO TOWARDS THE SAINT LAWRENCE VALLEY OVERNIGHT. THE TWO BATCHES OF MORE ORGANIZED CONVECTION OUTLINED ABOVE WILL PRODUCE AREAS OF MVFR CIGS AND MVFR/IFR VSBY FOR BRIEF PERIODS OF TIME IN THE HEAVIER CELLS OF CONVECTION. OTHERWISE FOR THE REST OF THE TIME EXPECT MAINLY VFR CIGS/VSBY BETWEEN AREAS OF CONVECTION. THE ONE EXCEPTION WILL BE LATE TONIGHT AND MONDAY MORNING ACROSS THE SAINT LAWRENCE VALLEY...INCLUDING KART. A COLD FRONT OVER SOUTHERN ONTARIO WILL SAG SOUTHWARD...WITH AREAS OF LOW MVFR CIGS DEVELOPING BEHIND IT. ON MONDAY EXPECT A RELATIVE LULL IN CONVECTION DURING THE MORNING... ALTHOUGH A FEW PASSING LIGHT SHOWERS CANNOT BE RULED OUT. EXPECT MORE CONVECTION DURING THE AFTERNOON WITH THE BULK OF IT FORMING ALONG AND INLAND OF THE LAKE BREEZE BOUNDARIES. THESE STORMS WILL PRODUCE AREAS OF BRIEF MVFR/IFR SIMILAR TO TODAY...WITH MAINLY VFR BETWEEN THE MORE ORGANIZED AREAS OF CONVECTION. OUTLOOK... MONDAY NIGHT...VFR WITH BRIEF MVFR/IFR IN SCATTERED SHOWERS AND THUNDERSTORMS. TUESDAY AND WEDNESDAY...MAINLY VFR WITH A CHANCE OF A SHOWER. THURSDAY AND FRIDAY...VFR. && .MARINE... WINDS WILL REMAIN RELATIVELY LIGHT INTO MONDAY ON BOTH LAKES AS A WARM AIRMASS AND RELATIVELY WEAK PRESSURE GRADIENT REMAINS IN PLACE. ANY SCATTERED THUNDERSTORMS WHICH CROSS THE AREA WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY GUSTY WINDS AND HIGHER WAVES. A COLD FRONT WILL CROSS THE AREA LATE MONDAY NIGHT AND TUESDAY. BEHIND THIS FRONT MUCH COOLER AIR WILL SURGE INTO THE LOWER LAKES WITH A PERIOD OF SMALL CRAFT ADVISORY CONDITIONS POSSIBLE TUESDAY THROUGH WEDNESDAY AS WINDS INCREASE ALONG AND BEHIND THE COLD FRONT. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK SHORT TERM...SMITH LONG TERM...SMITH AVIATION...HITCHCOCK MARINE...HITCHCOCK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 406 PM EDT SUN MAY 10 2015 NYZ001>008-010>014-019>021-085-112015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 406 PM EDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. SEVERAL ROUNDS OF SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING THROUGH TONIGHT. SOME STORMS MAY CONTAIN HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERAL ROUNDS OF SCATTERED THUNDERSTORMS WILL CONTINUE MONDAY AND MONDAY NIGHT. SOME STORMS MAY CONTAIN HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING. AN ARCTIC AIRMASS WILL ARRIVE TUESDAY INTO WEDNESDAY WITH POTENTIAL FOR TEMPERATURES TO DIP INTO THE 30S WEDNESDAY NIGHT. FROST MAY DEVELOP WITH CLEAR SKIES AND LIGHT WINDS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-112015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 406 PM EDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SMITH/HITCHCOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 310 PM EDT SUN MAY 10 2015 NYZ011>013-101945- LIVINGSTON-WYOMING-GENESEE- 310 PM EDT SUN MAY 10 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LIVINGSTON... SOUTHEASTERN GENESEE AND NORTHEASTERN WYOMING COUNTIES... AT 309 PM EDT...A STRONG THUNDERSTORM WAS NEAR WARSAW OR 11 MILES SOUTH OF BATAVIA...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LE ROY...WARSAW...ATTICA...PAVILION...YORK...COVINGTON...WYOMING... BETHANY CENTER...EAST BETHANY AND DALE. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4287 7829 4302 7793 4282 7781 4274 7821 TIME...MOT...LOC 1909Z 248DEG 29KT 4283 7815 REYNOLDS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 328 PM EDT SUN MAY 10 2015 NYZ003-013-014-102015- ONTARIO-LIVINGSTON-MONROE- 328 PM EDT SUN MAY 10 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONTARIO... NORTHEASTERN LIVINGSTON AND SOUTHEASTERN MONROE COUNTIES... AT 327 PM EDT...A STRONG THUNDERSTORM WAS NEAR AVON OR 9 MILES NORTHEAST OF GENESEO...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AVON...VICTOR...HONEOYE FALLS...LIMA...BLOOMFIELD...MENDON...EAST BLOOMFIELD...RUSH...WEST BLOOMFIELD...LIVONIA...PITTSFORD...IONIA... HOLCOMB...LAKEVILLE...FISHERS AND SOUTH LIMA. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 390 BETWEEN EXITS 8 AND 11. INTERSTATE 90 NEAR EXIT 45. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4278 7773 4290 7786 4311 7751 4292 7731 TIME...MOT...LOC 1927Z 230DEG 21KT 4289 7769 REYNOLDS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
414 PM EDT SUN MAY 10 2015
NYZ004-005-102100-
NORTHERN CAYUGA-WAYNE-
414 PM EDT SUN MAY 10 2015
...A STRONG THUNDERSTORM WILL AFFECT CAYUGA AND EASTERN WAYNE
COUNTIES...
AT 413 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLYDE...OR 17 MILES
NORTH OF WATERLOO...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FAIR HAVEN BEACH STATE PARK...LYONS...CLYDE...CATO...CHIMNEY BLUFFS
STATE PARK...ROSE...HURON...CONQUEST...WOLCOTT...VICTORY...RED
CREEK...NORTH ROSE...SOUTH BUTLER...PORT BAY AND ALTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4302 7696 4318 7710 4328 7693 4330 7690
4330 7685 4331 7684 4331 7678 4334 7673
4334 7671 4331 7671 4333 7670 4334 7670
4336 7668 4315 7655
TIME...MOT...LOC 2013Z 237DEG 16KT 4315 7694
CHURCHThe Buffalo radar (KBUF), 82 km away, was scanning. The volume nearest the first event began at 20:33 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582912, 582913.